Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

Hermite and Smith normal form algorithms
over Dedekind domains


Author: Henri Cohen
Journal: Math. Comp. 65 (1996), 1681-1699
MSC (1991): Primary 11Y40
MathSciNet review: 1361805
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We show how the usual algorithms valid over Euclidean domains, such as the Hermite Normal Form, the modular Hermite Normal Form and the Smith Normal Form can be extended to Dedekind rings. In a sequel to this paper, we will explain the use of these algorithms for computing in relative extensions of number fields.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation of the American Mathematical Society with MSC (1991): 11Y40

Retrieve articles in all journals with MSC (1991): 11Y40


Additional Information

Henri Cohen
Affiliation: Laboratoire A2X, UMR 9936 du C.N.R.S., Université Bordeaux I, 351 Cours de la Libération, 33405 Talence Cedex, France
Email: cohen@math.u-bordeaux.fr

DOI: http://dx.doi.org/10.1090/S0025-5718-96-00766-1
PII: S 0025-5718(96)00766-1
Keywords: Dedekind domain, Hermite normal form, Smith normal form, relative extensions of number fields
Received by editor(s): January 11, 1995
Received by editor(s) in revised form: July 19, 1995
Article copyright: © Copyright 1996 American Mathematical Society